Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 56, NWS Northern Indiana

August 4, 2012

NWS Northern Indiana issued this small craft advisory at Aug 4, 2012, 4:20 PM EDT. It took effect at Aug 5, 2012, 5:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2012, 4:20 PM EDT (20:20 UTC)
In effect from
Aug 5, 2012, 5:00 AM EDT
Expired
Aug 5, 2012, 10:55 PM EDT
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WHUS73 KIWX 042020
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT SAT AUG 4 2012

LMZ043-046-050430-
/O.NEW.KIWX.SC.Y.0056.120805T0900Z-120806T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 PM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO
5 AM EDT MONDAY.

* WINDS: VEERING WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY
  DAYBREAK SUNDAY. NORTHWEST 15 TO 20 KNOTS SUNDAY...THEN
  GRADUALLY DIMINISHING TO BELOW 10 KNOTS BY LATE SUNDAY NIGHT.

* WAVES: INCREASING TO 3 TO 7 FEET SUNDAY...SUBSIDING TO LESS THAN
  4 FEET BY DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
240 
WHUS73 KIWX 050227
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EDT SAT AUG 4 2012

LMZ043-046-051030-
/O.CON.KIWX.SC.Y.0056.120805T0900Z-120806T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1027 PM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO
5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM
EDT MONDAY. 

* WINDS: VEERING WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY 
  DAYBREAK SUNDAY. NORTHWEST 15 TO 20 KNOTS SUNDAY...THEN 
  GRADUALLY DIMINISHING TO BELOW 10 KNOTS BY LATE SUNDAY NIGHT. 

* WAVES: INCREASING TO 3 TO 7 FEET SUNDAY...SUBSIDING TO LESS 
  THAN 4 FEET BY DAYBREAK MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
961 
WHUS73 KIWX 050822
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EDT SUN AUG 5 2012

LMZ043-046-051630-
/O.CON.KIWX.SC.Y.0056.120805T0900Z-120806T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
422 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS TODAY...WITH GUSTS TO 25 KNOTS.
  WINDS WILL DIMINISH TO LESS THAN 10 KNOTS TONIGHT. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
168 
WHUS73 KIWX 051524
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EDT SUN AUG 5 2012

LMZ043-046-052330-
/O.CON.KIWX.SC.Y.0056.000000T0000Z-120806T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1124 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* WINDS: NORTHWEST TO NORTH WINDS 10 TO 20 KNOTS TODAY...WITH
  GUSTS TO 25 KNOTS. WINDS WILL VEER NORTHEAST AND DIMINISH TO
  LESS THAN 10 KNOTS TONIGHT.

* WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET AROUND DAYBREAK
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
070 
WHUS73 KIWX 052005
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT SUN AUG 5 2012

LMZ043-046-060415-
/O.CON.KIWX.SC.Y.0056.000000T0000Z-120806T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
405 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* WINDS: NORTHWEST TO NORTH WINDS 10 TO 20 KNOTS THIS EVENING WITH
  GUSTS TO 25 KNOTS. WINDS VEERING NORTHEAST AT 5 TO 15 KNOTS
  EARLY TONIGHT...THEN SOUTHEAST AT 5 KNOTS TOWARD DAYBREAK.

* WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 2 FEET AROUND DAYBREAK 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
501 
WHUS73 KIWX 060255
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EDT SUN AUG 5 2012

LMZ043-046-060400-
/O.CAN.KIWX.SC.Y.0056.000000T0000Z-120806T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1055 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA
AND WILL CONTINUE TO DECREASE OVERNIGHT.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 2:00 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 4, 2:00 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT SAT AUG 4 2012

.AVIATION... /18 UTC TAFS/
RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS
ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE
LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH
STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY
ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE
OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM.
INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET
CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO
IFR RANGE.

&&

.PREV DISCUSSION... /ISSUED 520 AM EDT SAT AUG 4 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FOCUS THIS PERIOD REMAINS ON CHANCES FOR CONVECTION TODAY INTO
TONIGHT...AND THE SEVERE POTENTIAL LATER TONIGHT AS A SEASONABLY
STRONG UPPER TROUGH PROPAGATES EAST INTO THE REGION.

A THIN BAND OF SHOWERS ACROSS CENTRAL INDIANA LIFTING SLOWLY TO THE
NORTHEAST MAY CLIP OUR SERN ZONES THIS MORNING. THIS ACTIVITY IS
TIED TO A RATHER WEAK 850 HPA FRONT THAT HAS BEEN ENHANCED BY A
MID LEVEL VORT MAX MOVING THROUGH THE OH VALLEY. ISOLATED THUNDER
WILL BE POSSIBLE GIVEN MUCAPE VALUES NEAR 1000 J/KG. COVERAGE
LOOKS LIMITED AS WEAK MID LVL IMPULSE SHEARS OUT TO THE ESE. THE
REST OF THE FA SHOULD REMAIN DRY THIS MORNING WITH PATCHY GROUND
FOG POSSIBLE AROUND DAYBREAK.

LATE THIS AFTERNOON INTO THIS EVENING...DEEP MOISTURE (PWATS
EXCEEDING 2 INCHES) WITHIN A LOW LEVEL THETA-E RIDGE ACROSS THE
WESTERN OH AND MID MS VALLEYS WILL ADVECT NEWD INTO THE LOCAL AREA
IN RESPONSE TO UPPER MIDWEST 50-70 METER 12 HR HEIGHT FALLS.
INCREASING WAA/THETA-E ADVECTION COMBINED WITH PLENTY OF INSOLATION
SHOULD SUPPORT SBCAPE VALUES IN EXCESS OF 2500 J/KG WITH LITTLE/NO
CIN ANTICIPATED. A SFC WARM FRONT/OUTFLOW JUST IN ADVANCE OF A LEAD
CONVECTIVELY ENHANCED SHORTWAVE AND ASSOCIATED 40-50 KT MID LEVEL
JET MAX SHOULD REACH NEAR OUR SOUTHWESTERN ZONES BY LATER THIS
AFTERNOON. EXPECT ISO/SCT CONVECTION TO FIRE INVOF THIS WARM FRONT
(OR OUTFLOW FROM MID MS CONVECTIVE COMPLEX)...WITH TIMING/LOCATION
THE UNCERTAINTIES AT THIS POINT. DID OPT TO RAISE POPS A BIT IN THE
SW BTW 21-00Z...AND OPTED FOR MID CHC POPS 00-03Z ENTIRE AREA AS THE
WARM FRONT LIFTS INTO THE AREA. STRONGER FLOW/FORCING ALOFT WILL
INITIALLY LAG BACK ACROSS WI/IL INTO THE EVENING WHICH SHOULD LIMIT
ORGANIZATION SOMEWHAT...ESPECIALLY IN THE LATE AFTERNOON AND EARLY
EVENING...WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT SUGGESTING AN
ISOLATED LARGE HAIL/DAMAGING WIND THREAT (MAINLY WEST OF INTERSTATE
69). HOWEVER...INCREASING 0-3 KM FLOW IN THE EVENING MAY SUPPORT A
BOWING SEGMENT WITH MORE WIDESPREAD DAMAGE WEST OF INTERSTATE 69.

LATE THIS EVENING INTO SUNDAY MORNING...THE AFOREMENTIONED EARLY
FALL LIKE NRN PLAINS POSITIVELY TILTED UPPER TROUGH WILL PROPAGATE
EWD INTO THE WESTERN/NORTHERN GREAT LAKES WITH STRONG DEEP LAYER
UPWARD QG PIVOTING INTO MI. 00Z MODEL TRENDS HAVE BEEN SLIGHTLY
SLOWER AND FARTHER NORTH WITH THIS FEATURE...WITH STRONG FORCING
ALOFT BYPASSING JUST NNW OF THE LOCAL AREA PER Q-VECTOR PROGS. STILL
WILL SEE FAVORABLE UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION
OF A 100-110 KT 250 MB JET STREAK DOWNSTREAM OF THE TROUGH AXIS.
GIVEN THIS AND SUFFICIENT LINGERING INSTABILITY/MOISTURE ALONG/AHEAD
OF THE ASSOCIATED SFC CDFNT THINK CONVECTION SHOULD HOLD TOGETHER
THROUGH THE AREA DURING THIS TIME. AS A RESULT HELD ONTO LIKELY POPS
6-12Z...TAPERING OFF FROM NW TO SE AFTER 12Z. CHANCES STILL EXIST
FOR A MCS/SQUALL LINE AS THE UPPER TROUGH TAKES ON A MORE NEUTRAL
TILT ALLOWING STRONGER FLOW ALOFT TO CATCH UP WITH THE SFC COLD
FRONT. SPC HAS LOWERED PROBABILITIES A BIT GIVEN THE MORE APPARENT
SEPARATION OF STRONG FORCING/FLOW ACROSS THE UPPER MIDWEST/GREAT
LAKES AND DEEPER MOISTURE AND EXTREME INSTABILITY LOCKED UP IN THE
WARM SECTOR THAT SHOULD MAKE IT INTO AT LEAST OUR SRN ZONES. WILL
CONTINUE TO HIGHLIGHT THE SLIGHT RISK FOR SVR WX IN THE HWO. NO
CHANGES BEYOND SUNDAY MORNING AS DRIER/COOLER AIR FILTERS IN.

LONG TERM...MONDAY THROUGH FRIDAY

LOW LEVEL ANTICYCLONE WILL PROGRESS THROUGH THE SOUTHERN GREAT LAKES
REGION ON MONDAY. VERY DRY LOW/MID LEVEL AIRMASS WILL PERSIST ACROSS
THE REGION WHICH COMBINED WITH LINGERING SUBSIDENCE INVERSION WILL
MAKE EVEN DIURNAL CU HARD TO COME BY MONDAY AFTERNOON. THIS
SUBSIDENCE INVERSION WILL LIKELY LIMIT MIXING HEIGHTS TO BELOW 850
HPA...AND GENERALLY USED BLENDED GFS/NAM 900 HPA THERMAL PROGS MIXED
TO THE SFC FOR MONDAYS MAX TEMP FORECAST. GRADIENT SHOULD REMAIN
WEAK ENOUGH UNDER LOW LEVEL ANTICYCLONE TO SUPPORT WEAK LAKE BREEZE
FORMATION IN THE AFTERNOON THAT SHOULD KEEP IMMEDIATE LAKESHORE
AREAS IN THE UPPER 70S.

REMAINDER OF THIS FORECAST VALID PERIOD WILL BE CHARACTERIZED BY
CONTINUED NORTHWEST FLOW PATTERN WITH SERIES OF MID/UPPER LEVEL
PERTURBATIONS DROPPING INTO THE GREAT LAKES REGION. THE NEXT OF
THESE UPPER LEVEL SHORT WAVES...CURRENTLY TRACKING THROUGH NORTHERN
BC CANADA THIS MORNING...SHOULD REACH EASTERN ONTARIO TUESDAY
AFTERNOON ALLOWING ANOTHER COOL FRONT TO SLIP SOUTHWARD ACROSS
NORTHERN HALF OF THE AREA TUESDAY NIGHT/EARLY WEDNESDAY. PERSISTENCE
OF SOUTHEAST CONUS BROAD ANTICYCLONE WILL MAKE ANY APPRECIABLE LOW
LEVEL MOISTURE RETURN HARD TO COME BY AND THUS WILL KEEP THIS
FRONTAL PASSAGE DRY. BETTER CHANCES OF PRECIP FOR THE TUE NIGHT/WED
PERIOD SHOULD FOCUS WELL WEST INTO THE CENTRAL PLAINS WHERE A MORE
ROBUST LOW LEVEL JET AND MOISTURE TRANSPORT SHOULD BE FAVORED.

SOME LOW LEVEL MOISTURE CIRCUMNAVIGATING SOUTHEAST CONUS LOW LEVEL
RIDGING SHOULD PROVIDE WEAKER SURFACE BASED CIN BY WEDNESDAY
AFTERNOON...ESPECIALLY ACROSS NORTHERN HALF. A WEAK STALLED BOUNDARY
MAY ALSO STILL BE IN PLACE AS FRONTAL BOUNDARY WASHES OUT ACROSS THE
AREA. HOWEVER...PROSPECTS FOR ANY ISOLD CONVECTION ON WEDNESDAY
SHOULD RELY HEAVILY ON ANY SMALLER SCALE UPPER LEVEL DISTURBANCES
THAT DROP OUT OF THE NORTHERN PLAINS IN NORTHWEST FLOW ALOFT. GIVEN
LIMITED PREDICTABILITY AT THIS FORECAST DISTANCE...WILL KEEP
WEDNESDAY AFTERNOON DRY.

MEDIUM RANGE MODELS ARE STARTING TO COME INTO BETTER AGREEMENT IN
DROPPING A MORE VIGOROUS UPPER LEVEL SYSTEM FROM THE ARCTIC OCEAN
THROUGH WESTERN CANADIAN...AND THEN DEEPENING ACROSS NORTH CENTRAL
CONUS LATE IN THE PERIOD. MOISTURE AVAILABILITY REMAINS A BIG
QUESTION FOR THE THU-FRI PERIOD BUT WITH SOME BETTER AGREEMENT IN
LARGE SCALE PATTERN...AND FOR COLLAB PURPOSES...DID ADD SOME LOW
POPS THU NIGHT/FRI. NO MAJOR CHANGES TO TEMPERATURES THROUGH THE
PERIOD...GENERALLY STICKING NEAR SEASONABLE NORMS WITH TIGHT
THICKNESS GRADIENT REMAINING IN PLACE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...MURPHY
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT SAT AUG 4 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-050915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT SAT AUG 4 2012 /411 AM CDT SAT AUG 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS
AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO TONIGHT...BEST CHANCES WEST OF INTERSTATE 69 IN
INDIANA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DAMAGING
WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED TO PUSH EASTWARD THROUGH NORTHWEST
OHIO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-050915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
511 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY
AFTERNOON...WITH SHOWERS AND THUNDERSTORMS LIKELY TONIGHT. STRONG
TO SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY INTO SUNDAY
EVENING.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY INTO
SUNDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 4, 3:48 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT SAT AUG 4 2012

INZ022-023-042015-
CASS IN-MIAMI IN-
348 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS AND WESTERN MIAMI
COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WALTON...OR 9 MILES SOUTH OF
LOGANSPORT...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...
  WALTON...
  DEACON...
  LINCOLN...
  ANOKA...ONWARD AND NEW WAVERLY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4070 8638 4071 8641 4086 8625 4070 8604
      4058 8627 4058 8638
TIME...MOT...LOC 1948Z 224DEG 14KT 4063 8635

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:48 PM EDTSpecial Weather StatementIWXCass27 min
Aug 4, 3:55 PM EDTSevere Thunderstorm WarningIWXCass, Miami50 min
Aug 4, 4:17 PM EDTRip Current StatementIWX38 hr
Aug 4, 4:24 PM EDTSpecial Weather StatementIWXGrant21 min
Aug 4, 4:44 PM EDTSpecial Weather StatementIWXHuntington31 min
Aug 4, 4:49 PM EDTSpecial Weather StatementIWXMiami26 min
Aug 4, 4:51 PM EDTSpecial Weather StatementIWXMarshall24 min
Aug 4, 4:57 PM EDTSpecial Marine WarningIWX2 hr
Aug 4, 5:17 PM EDTSpecial Weather StatementIWXHuntington, Wells, Whitley28 min
Aug 4, 5:18 PM EDTSpecial Weather StatementIWXKosciusko, Marshall27 min
Aug 4, 5:35 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Saint Joseph, Starke70 min
Aug 4, 5:38 PM EDTSpecial Weather StatementIWXFulton52 min
Aug 4, 5:50 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski40 min
Aug 4, 6:03 PM EDTSpecial Weather StatementIWXAllen27 min
Aug 4, 6:08 PM EDTSevere Thunderstorm WarningIWXSaint Joseph52 min
Aug 4, 6:11 PM EDTSevere Thunderstorm WarningIWXMarshall, Saint Joseph, Starke49 min
Aug 4, 6:16 PM EDTSpecial Weather StatementIWXLaGrange29 min
Aug 4, 6:18 PM EDTTornado WarningIWXLaPorte, Saint Joseph42 min
Aug 4, 6:39 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble51 min
Aug 4, 7:01 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Wabash33 min
Aug 4, 7:12 PM EDTSevere Thunderstorm WarningIWXAllen, Kosciusko, Noble, Whitley48 min
Aug 4, 7:23 PM EDTSevere Thunderstorm WarningIWXGrant52 min
Aug 4, 7:29 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wabash, Wells, Whitley46 min
Aug 4, 7:31 PM EDTSpecial Weather StatementIWXSteuben44 min
Aug 4, 7:40 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb50 min
Aug 4, 7:57 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Steuben93 min
Aug 4, 6:34 PM EDTSpecial Weather StatementIWXAllen, Defiance, Paulding, Putnam26 min
Aug 4, 6:51 PM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam39 min
Aug 4, 6:50 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass, Saint Joseph28 min

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.